MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP; VENTRICULAR (ASSISST) BYPASS
Model Number 1103
Medical Device Problem Codes Use of Device Problem (1670); Power Problem (3010); Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Additional products: d1: heartware ventricular assist system controller 2.0 d4: model #: 1420 / catalog #: 1420 / expiration date: 30-nov-2024 / serial #: (b)(6) d9: no h3: no h4: mfg date: 13-nov-2023 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the ventricular assist device (vad) exhibited a low flow alarm and the controller had an unexpected loss of power with an associated vad start event.The vad and controller remain in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: the ventricular assist device (vad) (b)(6) and the controller ((b)(6)) were not returned for evaluation.A review of the manufacturing documentation was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed intermittent decreases in power consumption and estimated flows throughout the analyzed period and one (1) low flow alarm logged on 05/nov/2025 at 16:30:17.Log file analysis revealed a controller power-up event, with an associated motor start event, logged on 07/nov/2025 at 10:09:40, indicating a loss of power to the controller.The data point recorded prior to the loss of power revealed that (b)(6) was connected to power port one (1) with 27% relative state of charge (rsoc) and (b)(6) was connected to power port two (2) with 78% rsoc.The data point recorded after the loss of power revealed that (b)(6) was connected to power port one (1) and (b)(6) was connected to power port two (2).No anomalies were recorded leading up to the loss of power.The controller was without power for eight (8) seconds.As a result, the reported loss of power event and low flow event were confirmed.Based on the available information, the device may have caused or contributed to the reported low flow event.Based on the risk documentation, possible causes of the reported low flow event may be attributed to multiple factors including but not limited to thrombus at the inflow cannula/outflow graft, constriction at the outflow graft, poor vad filling, and/or inappropriate pump rotational speed.The most likely root cause of the controller loss of power event can be attributed to the reported double disconnection of both power sources, as described in the event details.Capa pr00551638 investigated controller losses of power.Even though this capa is now closed, (b)(6) falls in scope of this capa.Additional products: d1: controller d4: serial#: (b)(6) h3: yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for additional information.Updated fields: b5.Desc evt problem h6.Device codes investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that the loss of power occurred due to a double power disconnect.The patient was educated on proper power source changes.The controller remains in use.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key23555305
Report Number3007042319-2025-02436
Device Sequence Number10160316
Product Code DSQ
UDI-Device Identifier00888707000017
UDI-Public(01)00888707000017(17)190228
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2019
Device Model Number1103
Device Catalogue Number1103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer11/24/2025
12/10/2025
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date11/25/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale